Alert archive / Kansas / Frost Advisories in 2025

Frost Advisory 2, NWS Dodge City, KS

October 18, 202514 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 18, 2025, 1:27 AM CDT for 14 counties in Kansas. It took effect at Oct 19, 2025, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2025, 1:27 AM CDT (06:27 UTC)
In effect from
Oct 19, 2025, 12:00 AM CDT
Expired
Oct 19, 2025, 9:40 AM CDT
In force
10 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS73 KDDC 180627
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
127 AM CDT Sat Oct 18 2025

KSZ030-043-044-061>063-074>076-084>086-181830-
/O.NEW.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
Including the cities of Garden City, Deerfield, Wakeeney,
Ulysses, Liberal, Sublette, Scott City, Elkhart, Dighton,
Hugoton, Johnson City, Satanta, Scott State Lake, Lakin, and
Syracuse
127 AM CDT Sat Oct 18 2025 /1227 AM MDT Sat Oct 18 2025/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 
10 AM CDT /9 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM 
  MDT/ Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BURGERT
5 follow-up statements
673 
WWUS73 KDDC 180815
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
315 AM CDT Sat Oct 18 2025

KSZ030-043-044-061>063-074>076-084>086-182100-
/O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
Including the cities of Garden City, Deerfield, Wakeeney,
Ulysses, Liberal, Sublette, Scott City, Elkhart, Dighton,
Hugoton, Johnson City, Satanta, Scott State Lake, Lakin, and
Syracuse
315 AM CDT Sat Oct 18 2025 /215 AM MDT Sat Oct 18 2025/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ 
TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM 
  MDT/ Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BURGERT
763 
WWUS73 KDDC 182021
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
321 PM CDT Sat Oct 18 2025

KSZ030-043-044-061>063-074>076-084>086-190900-
/O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
Including the cities of Deerfield, Ulysses, Liberal, Scott State
Lake, Sublette, Hugoton, Wakeeney, Johnson City, Dighton,
Syracuse, Garden City, Elkhart, Scott City, Satanta, and Lakin
321 PM CDT Sat Oct 18 2025 /221 PM MDT Sat Oct 18 2025/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ 
TONIGHT TO 10 AM CDT /9 AM MDT/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 10 AM CDT /9 AM 
  MDT/ Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

UMSCHEID
755 
WWUS73 KDDC 190450
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1150 PM CDT Sat Oct 18 2025

KSZ077-087-191500-
/O.EXA.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/
Gray-Meade-
Including the cities of Montezuma, Plains City, Meade, Fowler,
and Cimarron
1150 PM CDT Sat Oct 18 2025

...FROST ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Gray and Meade Counties.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ030-043-044-061>063-074>076-084>086-191500-
/O.CON.KDDC.FR.Y.0002.251019T0500Z-251019T1500Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
Including the cities of Garden City, Ulysses, Sublette, Hugoton,
Satanta, Elkhart, Wakeeney, Deerfield, Scott City, Lakin,
Liberal, Syracuse, Johnson City, Dighton, and Scott State Lake
1150 PM CDT Sat Oct 18 2025 /1050 PM MDT Sat Oct 18 2025/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ 
SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...Until 10 AM CDT /9 AM MDT/ Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BENNETT
364 
WWUS73 KDDC 190822
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
222 AM MDT Sun Oct 19 2025

KSZ061-191500-
/O.UPG.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/
/O.NEW.KDDC.FZ.W.0001.251019T0822Z-251019T1500Z/
Hamilton-
Including the cities of Syracuse
222 AM MDT Sun Oct 19 2025

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Hamilton County.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ030-043-044-062-063-074>077-084>087-191500-
/O.CON.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/
Trego-Scott-Lane-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-
Stevens-Seward-Meade-
Including the cities of Garden City, Deerfield, Meade, Ulysses,
Lakin, Johnson City, Satanta, Elkhart, Cimarron, Sublette,
Hugoton, Wakeeney, Scott City, Fowler, Dighton, Scott State Lake,
Montezuma, Plains City, and Liberal
322 AM CDT Sun Oct 19 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BENNETT
786 
WWUS73 KDDC 191440
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
840 AM MDT Sun Oct 19 2025

KSZ061-191545-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-251019T1500Z/
Hamilton-
Including the cities of Syracuse
840 AM MDT Sun Oct 19 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures have warmed above freezing. 

$$

KSZ030-043-044-062-063-074>077-084>087-191545-
/O.CAN.KDDC.FR.Y.0002.000000T0000Z-251019T1500Z/
Trego-Scott-Lane-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-
Stevens-Seward-Meade-
Including the cities of Ulysses, Deerfield, Dighton, Montezuma,
Liberal, Cimarron, Garden City, Elkhart, Meade, Hugoton, Scott
State Lake, Plains City, Fowler, Wakeeney, Satanta, Sublette,
Scott City, Lakin, and Johnson City
940 AM CDT Sun Oct 19 2025

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed into the 40s. 

$$

TURNER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 12:47 AM CDT, 40 minutes earlier. Its key messages:

  • Isolated storms possible (15%) this evening near Medicine Lodge but dry elsewhere
  • Strong cold front arrives Saturday, bringing gusty north winds up to 40 mph and significantly drier air
  • Risk for areas of frost Sunday morning mainly along and west of US Highway 83
Area forecast discussion, Oct 18, 12:47 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1247 AM CDT Sat Oct 18 2025

.KEY MESSAGES...

- Isolated storms possible (15%) this evening near Medicine
  Lodge but dry elsewhere

- Strong cold front arrives Saturday, bringing gusty north winds
  up to 40 mph and significantly drier air

- Risk for areas of frost Sunday morning mainly along and west
  of US Highway 83

&&

.UPDATE...
Issued at 1244 AM CDT Sat Oct 18 2025

Confidence is improving on the timing and magnitude of a cold
dome of high pressure moving across southwest Kansas late
tonight. As this surface high crosses western Kansas overnight,
the gusty north winds expected Saturday afternoon will subside
to less than 10 mph by or shortly after midnight. Clear skies
and light winds near the center of this surface high will create
favorable conditions for temperatures to easily fall into the
30s across most of southwest and north central Kansas.

The best chance for temperatures to fall into the mid 30s will
be west of Highway 83, particularly near the center of the
surface high that will be located over the Oklahoma and Texas
Panhandles by early Sunday morning. Further north a developing
light west wind after midnight may limit how low temperatures
ultimately fall. Based on these expected conditions late
tonight, a Frost Advisory will be issued for locations along and
west of Highway 283 early Sunday morning.

&&

.DISCUSSION...
Issued at 332 PM CDT Fri Oct 17 2025

Water vapor imagery from this afternoon reveals a positively tilted
upper trough extending from the Upper Midwest into the Desert
Southwest.  Although past morning upper air data reveals 100+ kt
upper jet winds found on the back side of this wave over the
Northern Rockies...this wave is progressing eastward without closing
off into much of a circulation. Closer to the surface, an
associated Pacific cold front stretching from the western Great
Lakes into the Southern High Plains has slowed to a near stall
over central Kansas this afternoon with Medicine Lodge still on
the warm side of the boundary. Ahead of this front decent
boundary layer moisture via dewpoints near 60 along with temps
rising into the 80s is triggering modest MLCAPE in the 500-1000
J/kg range although with inhibition remaining relatively
strong...only some scattered shallow CU exists. Behind this
front much drier and hence stable air is in place via dewpoints
in the 30s existing at locations such as Scott City and
Garden City.

This evening to overnight will see the aforementioned upper trough
slide slightly farther east with locations such as Medicine Lodge
finally seeing the cold front move east of the area.  The main
question is whether this will allow any storms to develop across
Barber County before drier air moves into that region. Based on
current trends mentioned above via stronger inhibition and lack
of CU...it is not looking the best but can't completely rule
out an isolated storm or two in the mid to late evening. Deep
layer shear will be sufficient for cell organization but limited
instability will keep any storm that can form...below severe
levels. Otherwise, the remainder of the night will see
subsidence building into the region with associated surface
high pressure allowing for light winds under a clear sky.

Attention then shifts toward late Saturday morning to early
afternoon as the previously referenced 100+kt jet streak dives into
the existing upper trough axis. This will push a much stronger cold
front through the region on Saturday with gusty north winds
resulting. Given strong isallobaric response via decent pressure
rises, the NBM 75th percentile winds with gusts up to 40 mph look
the most reasonable for tomorrow.  The other component to this
frontal passage will be much drier air invading the region with
dewpoints dropping into the 20s by late afternoon. Although
initially this doesn't have much meaning...as subsidence builds into
the region with associated surface high pressure creating light
winds overnight...the question turns to potential for some
frost Sunday morning west of a Wakeeney to Garden City to
Elkhart line. While 50th percentile lows from the NBM are in the
mid to upper 30s in this area...sense the 10-25th percentile
values in the lower 30s are more realistic given very dry air.
This may result in some areas of frost Sunday morning but
confidence in that happening is not high enough at this point to
issue any frost headlines.

Remainder of Sunday will then be a transition day ahead of another
strong shortwave and associated cold front surging through the area
Monday morning.  Tuesday morning may see another round of patchy
frost near the KS...CO state line as light winds and dry air set the
table for a cool morning (at least 15% probability of temps at or
below 35 near state line). After a couple of quiet weather days
on Tuesday and Wednesday...ensemble means show a southern
stream wave and potential closed mid level low rolling into the
region Thursday into Friday. Although the probability of
exceeding even a tenth of an inch is not the highest (generally
10% or less) this will likely be the next reasonable threat for
measurable precipitation.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1220 AM CDT Sat Oct 18 2025

Strong northerly winds will develop across southwest Kansas by
early this Saturday afternoon behind a passing cold front.
Short term models are in good agreement showing a reinforcement
of colder air spreading across the region between 16Z and 21Z
today. This boundary passage will cause north winds to increase
from 10-15 knots after 12Z today to around 25 knots between 18Z
and 21Z today, with gusts up to 35 knots possible through 00Z
Sunday. These gusty north winds will decrease to less than 10
knots between 03z and 06Z Sunday as they become more northwesterly
as an area of high pressure at the surface moves across western
Kansas. BUFR soundings indicate VFR conditions will prevail for
the next 24 hours.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/
Sunday for KSZ043-044-061>063-074>076-084>086.

&&

UPDATE...Burgert
DISCUSSION...AJohnson
AVIATION...Burgert
Hazardous weather outlook, Oct 17, 3:37 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
337 PM CDT Fri Oct 17 2025

KSZ030-031-043>046-061>066-074>081-084>090-181000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
337 PM CDT Fri Oct 17 2025 /237 PM MDT Fri Oct 17 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...This Afternoon and Tonight

An isolated thunderstorm or two will be possible in the mid to
late evening hours over Barber County. However, any storm that
does form will remain below severe levels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Some areas of frost will be possible Sunday morning mainly along
and west of US Highway 83 via temperatures in the lower to mid
30s along with light winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Frost Advisories in Kansas, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.